Ask a Nurse
posted by Valerie62
25 August 2020

Amidex hormone therapy

Last reply: 1 month ago

I have lost a lot of weight due to these tablets and don't know how I can continue. 2 and a half stone since June. I was also diagnosed with diverticulitis and hospitalised twice before I started radiotherapy. Certain foods I can eat but no red meat. I do my best to eat but am struggling due to no appetite. Tried 5 snacks a day but can't do it. Have no interest in food. My doctor can't change my tablets and suggested food little and often but it's not happening for me. No energy and just want to stay in bed all day. Is this how it will be for me?? I did finished my radiotherapy in July. And on amidex since June. Any advice appreciated. PS I got the all clear in August. Thank you

1 comment

Comments

commented by Cancer Nurse
26 August 2020

1 month ago

Dear Valerie

I am sorry to hear that you have lost so much weight. Arimidex can for some cause lack of appetite and tiredness. Having just completed radiotherapy and recent history of being hospitalised for diverticulitis will make you feel weak and tired too. Many people would find the fatigue from radiotherapy and hormone therapy debilitating but lessens with time.We would suggest you tell your breast care nurse and also ask to speak to the dietitian attached to your breast care team. 

It is good you went to your GP about this and you are obviously trying your best with eating small amounts often. We have 2 books in particular that you might find helpful. One on Diet and Cancer and one called managing Fatigue. If you could phone our support line and speak to a cancer nurse we would discuss tips with you that may help and post these books.

Meanwhile if you find your appetite is best in the morning then try to take advantage of this with a high protein high calorie breakfast. Try and get fresh air/short walk before you eat to stimulate your appetite but it will also help with fatigue. With diverticulitis the dietitian will advise you on what drinks/supplements she would recommend.

It was good news that your consultant said the treatment went so well but hard for you to feel so tired all the time. You can phone us to talk this through further at 1800 200 700 Mon-Fri 9-5pm.

Kind regards

Cancer Nurse   

 

© Irish Cancer Society 1999-2020 All Rights Reserved